Alert archive / Pennsylvania / Flash Flood Warnings in 1995

Flash Flood Warning 11, NWS State College, PA

January 20, 1995Huntingdon County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jan 20, 1995, 2:51 PM EST for Huntingdon County, Pennsylvania. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 1995, 2:51 PM EST (19:51 UTC)
Expired
Jan 20, 1995, 10:00 PM EST
In force
7 hr
Issued by
NWS State College, PA
Area
Whole counties

County Huntingdon County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 1995-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 1995-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 201957
FFWCTP
PAC061-211500-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EST FRI JAN 20 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL 1000 AM EST SATURDAY MORNING
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...HUNTINGDON COUNTY
 
SEVERAL ROADS HAVE BEEN CLOSED IN HUNTINGDON COUNTY.  AREA STREAM LEVELS
ARE RUNNING HIGH...ESPECIALLY THE AUGHWICK CREEK.  WHILE MOST OF THE RAIHAS ENDED...STREAM LEVELS WILL CONTINUE TO SLOWLY RISE OVERNIGHT.
 
THE AUGHWICK CREEK IS LIKELY TO FLOOD MCLURE AND AUGHWICK
ROADS...AS THE CREEK RISES.  OTHER CREEKS AND STREAMS MAY CAUSE
ADDITIONAL FLOODING.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
MART<IN
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jan 20, 2:31 PM EST, 20 minutes earlier.

Area forecast discussion, Jan 20, 2:31 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EST FRI JAN 20 1995

LOW LVL MOISTURE...INSTABILITY...AND POSITION OF UA LOW...THINK
WRAP AROUND MOISTURE WILL BRING SOME SNOW TO REGION...PSBL SIG.
AMTS.

WILL GO WITH PIT THINKING FOR NOW...ALTHOUGH NE PA/SE NY COULD
GET A FAIR AMT...STILL TIME TO WAIT AND SEE.

REALLY TOO WARM FOR LE...ALTHOUGH LAKES LIKELY TO ADD TO SYN
SNOW.

LAKE SNOW OUTLOOK

FRI 7 PM  TO  SAT 7 AM...N
SAT 7 AM  TO  SAT 7 PM...N
SAT 7 PM  TO  SUN 7 AM...N

MARTIN

In the hours before

Special weather statement, Jan 20, 1:30 PM EST, 1 hour 21 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-202030-

SPECIAL WEATHER STATEMENT AND NOWCAST
NATIONAL WEATHER SERVICE STATE COLLEGE PA
130 PM EST FRI JAN 20 1995

...SOME POOR DRAINAGE FLOODING IS STILL POSSIBLE ACROSS PORTIONS OF
CENTRAL PENNSYLVANIA THIS AFTERNOON...

WHILE MOST OF THE HEAVY RAIN HAS MOVED OUT OF CENTRAL
PENNSYLVANIA...WIDELY SCATTERED SHOWERS WERE OVER MUCH OF THE REGION AT
130 PM.  RAIN WAS FROM ERIE AND PITTSBURGH...EASTWARD TO NEAR
BINGHAMTON NEW YORK...AND LANCASTER.

SHOWERS WILL CONTINUE ACROSS MUCH OF THE REGION THROUGH LATE
AFTERNOON...AND SOME WET SNOW IS POSSIBLE ACROSS THE LAUREL HIGHLANDS.

SOME FLOODING IS STILL POSSIBLE IN SPOTS.  AT 125 PM...THE AUGHWICK
CREEK IN HUNTINGDON COUNTY WAS NEAR BANKFULL.  LITTLE ADDITIONAL RISE
IS EXPECTED...BUT PERSONS TRAVELING ACROSS THE REGION SHOULD BE ALERT
FOR HIGH WATER AND AVOID DRIVING THROUGH IT.

MARTIN
Special weather statement, Jan 20, 1:31 PM EST, 1 hour 20 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-202030-

SPECIAL WEATHER STATEMENT AND NOWCAST
NATIONAL WEATHER SERVICE STATE COLLEGE PA
130 PM EST FRI JAN 20 1995

...SOME POOR DRAINAGE FLOODING IS STILL POSSIBLE ACROSS PORTIONS OF
CENTRAL PENNSYLVANIA THIS AFTERNOON...

WHILE MOST OF THE HEAVY RAIN HAS MOVED OUT OF CENTRAL
PENNSYLVANIA...WIDELY SCATTERED SHOWERS WERE OVER MUCH OF THE REGION AT
130 PM.  RAIN WAS FROM ERIE AND PITTSBURGH...EASTWARD TO NEAR
BINGHAMTON NEW YORK...AND LANCASTER.

SHOWERS WILL CONTINUE ACROSS MUCH OF THE REGION THROUGH LATE
AFTERNOON...AND SOME WET SNOW IS POSSIBLE ACROSS THE LAUREL HIGHLANDS.

SOME FLOODING IS STILL POSSIBLE IN SPOTS.  AT 125 PM...THE AUGHWICK
CREEK IN HUNTINGDON COUNTY WAS NEAR BANKFULL.  LITTLE ADDITIONAL RISE
IS EXPECTED...BUT PERSONS TRAVELING ACROSS THE REGION SHOULD BE ALERT
FOR HIGH WATER AND AVOID DRIVING THROUGH IT.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 7:00 AM ESTFlash Flood WarningCTPYork3 hr
Jan 20, 8:15 AM ESTFlash Flood WarningCTPLancaster4 hr
Jan 20, 8:30 AM ESTFlash Flood WarningCTPLycoming, Snyder, Union4 hr
Jan 20, 8:48 AM ESTFlash Flood WarningCTPCentre, Clinton4 hr
Jan 20, 8:58 AM ESTFlash Flood WarningCTPPotter, Tioga5 hr
Jan 20, 11:05 AM ESTFlash Flood WarningCTPYork5 hr
Jan 20, 12:39 PM ESTFlash Flood WarningCTPLancaster3 hr
Jan 20, 12:39 PM ESTFlash Flood WarningCTPSnyder, Union3 hr
Jan 20, 12:39 PM ESTFlash Flood WarningCTPLycoming, Potter, Tioga3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.